Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
acne81

multiple accutane use

Hi,

Basically I'm looking for advice on my situation. I'd be grateful if somebody who may have been in a similar situation could give me some advice.

My basic story:-

Atthe age of 16 I began to suffer from acne. At first i just had a few very large red spots on my nose and chin. As time went on it seemed to spread. Around the age of 17 I developed a very large cyst on the right side of my cheek.

General Practitioners in the UK are on the whole useless and I was told by my GP that everybody got cysts and that it would go away on its own...it didn't.

Eventually I saw a consultant dermatologist who immediately placed me on a course of roaccutane. The doctor was your typical old school arrogant dick and he barely spent 20 seconds with me and sent me away with my prescription. The accutane worked brilliantly and my face fully healed, however, due to the dryness (i had not heeded the advice to put moisturiser on my face) I only used the accutane irregularly. After a few months when the accutane had worn off as I had run out I went back to the Doc who gave me some more. I then began to use it properly. It worked again, however, after about three months after the end of my treatment it came back.

Anyway, I have continued on this pattern for the past 7 years and must have had 8 courses of accutane.

About 3 years ago the accutane course which I was on was going as normal when I notice that the accutane was coursing lumps in my skin and therefore I unilaterally reduced the dosage to irregular intervals (i.e. when i thought it was coming back i'd take some more). I lost contact with my doc as I moved away, however, I have been using the remaining accutane - i am now down to the last 18 pills and know that i will need to see the doc again.

My acne is a strange sort, it always come back in the same way i.e. it starts around the knape of my neck (in my hair) and then spreads around the cheeks, sides and nose. I also get it on the back and chect (less severe). It manifests itself in red lumps which develop into white heads.

When I was ten i suffered from an illness called Stephens-Johnston syndrome which meant there were large welts in my mouth and body (not face) - this left me with severe asthma - is anyone aware of any connection to acne?

Can anybody provide me with general advice and anyone in the UK tell me the quickest and cheapest way to see a private dermatologist.

Thanks.

Share this post


Link to post
Share on other sites

I don't think you're supposed to take more than 2 or 3?? Maybe you have some sort of acne mimicer, or just stubborn acne that will always come back :doh:

Share this post


Link to post
Share on other sites

Hi guys,

To be honest, apart from the dryness I have never had any side effects from the use accutane.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×